Alert archive / California / Gale Watches in 2010
Gale Watch 38, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Dec 27, 2010, 2:35 PM PST. It took effect at Dec 29, 2010, 9:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 27, 2010, 2:35 PM PST (22:35 UTC)
- In effect from
- Dec 29, 2010, 9:00 AM PST
- Expired
- Dec 28, 2010, 1:55 AM PST
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 27, 4:05 AM PST, 10 hours 30 minutes earlier.
Area forecast discussion, Dec 27, 4:05 AM PST, 10 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 405 AM PST MON DEC 27 2010 .SYNOPSIS...CLOUDY WITH A FEW SHOWERS CONTINUING TODAY. THE NEXT STORM SYSTEM WILL BRING STEADY...LOCALLY HEAVY RAINS AND SNOWS TO THE REGION LATE TONIGHT INTO TUESDAY. IT WILL THEN BECOME VERY COLD FOR MIDWEEK. && .DISCUSSION...A FEW SHOWERS STILL OCCURING MAINLY OVER THE HIGHER ELEVATIONS IN A MOIST WESTERLY FLOW BUT THIS IS THE BREAK BETWEEN THE NEXT SYSTEM STARTING TONIGHT. FORECAST CHALLENGE REMAINS WHAT WILL SNOW LEVELS DO...ESPECIALLY IN TRINITY COUNTY...AS THE PRECIPITATION FALLS WITH NEXT SYSTEM. SNOW LEVELS PER NSSL PRODUCT ABOUT 2000-2500 FEET IN TRINITY COUNTY AREA WITH OTHER SPOTS NEAR 3000-3500 FEET EARLY THIS MORNING. NEXT TROUGH IS TAPPING WARM MOIST AIR WITH BLENDED PWAT PRODUCT SHOWING VALUES ABOUT 175 PERCENT OF NORMAL. PRECP TO BEGIN LATE TONIGHT AND KEPT SNOW LEVELS FROM PREVIOUS FCST OF ABOUT 3000 FEET. AS HIGH THETA E VALUES MOVE OVER AREA TUESDAY...HAVE SNOW LEVELS RISING TO 3500 TO 4000 FEET WHICH IS ABOVE MOST PASS LEVELS TUESDAY AFTERNOON AND EVENING ALONG WITH HEAVIEST AMOUNTS OF RAINFALL. TOTAL PRECIPITATION WILL BE IN THE 1.5 TO 3 INCH RANGE WITH NEAR 4.5 INCHES IN FAVORED AREAS. THAT PRODUCES SNOW AMOUNTS OF 1-3 INCHES ABOVE 4000 FEET AND HAVE TO GO ABOVE 6000 FEET TO HAVE VALUES OF 4-8 INCHES. SNOW LEVELS THEN DROP DRAMATICALLY BEHIND FRONT TUESDAY NIGHT AND HAVE SNOW LEVELS FALLING TO ABOUT 1500-2000 FEET BY WED MORNING. PRECIPITATION ALSO FALLS OFF THOUGH STILL WILL HAVE WEAK SHORT WAVES DROPPING DOWN FROM THE NW AS A STRONG RIDGE BUILDS INTO THE EASTERN PACIFIC. SNOW AMOUNTS ARE IN THE 1-3 INCH RANGE BETWEEN ABOUT 2000-3000 FEET LATE TUESDAY NIGHT INTO WEDNESDAY NIGHT. HAVE HELD OFF ON ISSUING NON-ROUTINE PRODUCTS FOR NOW AS QPF AND SNOW LEVELS STILL AN ISSUE BUT MAY HAVE TO ISSUE WINTER WEATHER ADVISORY FOR HIGHER ELEVATIONS STARTING TUESDAY AFTERNOON AND THEN LOWER ELEVATIONS FOR LATE TUESDAY NIGHT INTO WED THAT WILL DEFINITELY IMPACT ALL MTN PASSES. FOR THE END OF THE WEEK...RIDGE OVER THE EASTERN PACIFIC AND CLOSED LOW NEAR THE 4 CORNERS AREA WITH A COLD NORTHERLY FLOW INTO THE AREA. COULD STILL HAVE A FEW SHOWERS MAINLY NEAR THE OREGON IN AN UPSLOPE NORTHERLY FLOW. TEMPS WILL MODERATE SLIGHTLY BUT LOW TEMPERATURES WILL DROP INTO THE LOW TO MID 30S AT THE COAST AND THE 20S INLAND. MODELS BECOMING A LITTLE CLOSER IN A SOLUTION FOR NEXT SYSTEM NEW YEARS EVE AND SAT AS ALL HAVE SOME TROUGH MOVING OVER THE RIDGE AND DOWN INTO THE AREA. GFS/CANADIAN HAS IT MOVING OVER NW CA WHILE EC HAS STAYING OFF THE COAST. KEPT TREND OF RAIN LIKELY FOR NEW YEARS EVE AND SAT WHICH COULD BE A BIGGER TRAVELING PROBLEM AS SNOW LEVELS WILL STILL BE FAIRLY LOW. DEAN && .AVIATION...A WEAK RIDGE WILL CONTINUE TO BUILD OVER THE REGION TODAY...WITH GENERALLY VFR CIGS/VSBYS AND ISOLATED LIGHT SHOWERS. A FEW POCKETS OF IFR IN THE VALLEYS SHOULD GIVE WAY TO VFR IN THE AFTERNOON. INCREASING SOUTH WIND TONIGHT WILL LEAD TO MORE RAIN ON TUE. DJB && .MARINE...SWELL WILL BE ON A DOWNWARD TREND TODAY->TUE...BUT STILL AROUND 10 FT TODAY FOR A HAZARDOUS SEAS ADVISORY. NEXT STORM WILL APPROACH THE NRN OUTER WATERS TONIGHT WITH SOUTHERLY WINDS AND STEEP WAVES ON THE INCREASE. THUS WENT AHEAD AND HOISTED A GALE WATCH FOR WIND GUSTS UP TO 40 KT. WE SHOULD SEE GUSTS TO 40 KT INSIDE 10NM ON TUE...BUT CONFIDENCE IS NOT AS GREAT ON HOISTING A WARNING WITH THE UPPER SHORT-WAVE TROUGH SHEARING AND SPLITTING APART INTO TWO SEPARATE BRANCHES. THE TROUGH DOES MOVE INTO THE GREAT BASIN TUE NIGHT...AND WINDS WILL RAPIDLY SHIFT TO NORTHWEST WITH SEAS COMING UP JUST AS QUICKLY. NORTHERLY WIND SURGE WILL PEAK ON WED...AS HIGH AMPLITUDE NORTH FLOW DEVELOPS. GALE WARNINGS MAY BE NECESSARY FOR ALL ZONES WITH SEAS OF 15-20 FT AT 8-12 SECONDS. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM PST MONDAY PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 27, 4:30 AM PST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 430 AM PST MON DEC 27 2010 CAZ001>004-076-281230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 430 AM PST MON DEC 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FEW SHOWERS WILL CONTINUE TODAY. RAIN WILL BEGIN IN THE NORTH TONIGHT WITH SNOW LEVELS RISING TO 3500 TO 4000 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RAIN AND SNOW WILL SPREAD TO ALL AREAS TUESDAY. VERY COLD AIR WILL MOVE INTO THE AREA LATE TUESDAY NIGHT AND WEDNESDAY AND SNOW LEVELS MAY FALL TO AS LOW AS 1000 FEET. DECREASING RAIN AND SNOW SHOWERS THUR WITH THE NEXT STORM SYSTEM NEW YEAR EVE AND SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 2:02 AM PST | Gale Watch | EKA | 13 hr | |
| Dec 27, 2:35 PM PST | Gale Warning | EKA | 57 hr | |
| Dec 27, 3:27 PM PST | Winter Weather Advisory | EKA | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.